Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 102, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Dec 12, 2001, 9:44 PM CST for Chicot County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 12, 2001, 9:44 PM CST (03:44 UTC)
- Expired
- Dec 13, 2001, 12:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chicot County, AR
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 433 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 130347
FFWJAN
ARC017-130645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
944 PM CST WED DEC 12 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHICOT COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 1245 AM CST
* AT 940 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER EUDORA...MOVING
NORTHEAST AT 40 MPH.
RADAR INDICATES THAT AROUND 1 INCH OF RAIN HAS FALLEN DURING THE PAST
HOUR OVER PORTIONS OF CHICOT COUNTY. AN ADDITIONAL 1 TO 3 INCHES OF
RAIN WILL BE POSSIBLE TONIGHT...AS MORE SHOWERS AND THUNDERSTORMS
CROSS THE REGION FROM THE SOUTHWEST.
VERY HEAVY RAIN FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
LAT...LON 3324 9125 3319 9113 3309 9129 3322 9143
3351 9114 3339 9117 3325 9112 3328 9113
3325 9106What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 12, 8:07 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Dec 12, 8:07 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
807 PM CST WED DEC 12 2001
UPDATED A BIT AGO TO REMOVE SVR STORM WATCH AND SHOW PRECIPITATION
AS REDEVELOPING. ALSO RAISED OVERNIGHT MINS A BIT BASED ON CURRENT
TEMPERATURES AND DEWPOINTS. ALL ELSE STILL LOOKS GOOD.
.PRELIMS...
JAN 62/65/44/56 8++3
MEI 60/67/48/60 4++6
.JAN...
MS...FFA ALONG/W OF A GRENADA-YAZOO CITY-VICKSBURG-BUDE LINE
TONIGHT/THURS MORNING...FFA SE OF THAT LINE THURSDAY/THURS
NIGHT.
LA...FFA ALL NE ZONES TONIGHT/THURS MORNING.
AR...FFA ALL EXTREME SE ZONES TONIGHT/THURS MORNING.
08In the hours before
Special weather statement, Dec 12, 4:28 PM CST, 5 hours 16 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 428 PM CST WED DEC 12 2001 ...THUNDERSTORMS... RAIN AND THUNDERSTORMS WILL CONTINUE OVER THE LOWER MISSISSIPPI RIVER VALLEY THROUGH EARLY THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT WEST OF A LINE FROM GORE SPRINGS...TO PICKENS...TO PRENTISS...TO JAYESS. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL TO ONE INCH IN DIAMETER. THROUGH 8 PM TODAY... ATMOSPHERIC CONDITIONS WILL BE CONDUCIVE FOR ISOLATED TORNADOES TO DEVELOP...ESPECIALLY SOUTH OF A LINE FROM BASTROP LOUISIANA...TO YAZOO CITY...TO BRANDON AND THE JACKSON METROPOLITAN AREA. A SLOW-MOVING COLD FRONT WILL PUSH THROUGH THE CENTRAL AND SOUTHERN PLAINS THIS EVENING. THE COLD FRONT WILL APPROACH THE LOWER MISSISSIPPI RIVER VALLEY...WHERE THE COLD AIR WILL COLLIDE WITH WARM...MOIST...AND UNSTABLE AIR FROM THE GULF OF MEXICO. AT THE SAME TIME...INTENSIFYING WINDS AT THE MIDDLE AND UPPER LEVELS OVER PARTS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND WESTERN MISSISSIPPI WILL FOSTER THE DEVELOPMENT OF STRONG STORMS TONIGHT. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY THIS EVENING. PLEASE MONITOR NOAA WEATHER RADIO FOR UPDATES ON THIS DEVELOPING SITUATION. ...FLOODING... A FLASH FLOOD WATCH CONTINUES IN EFFECT THROUGH TONIGHT FOR AREAS GENERALLY WEST OF A GRENADA TO YAZOO CITY TO VICKSBURG TO BUDE LINE. MANY RIVERS AND CREEKS WILL REMAIN NEAR BANK-FULL AND MINOR FLOODING HAS OCCURRED AT SOME LOCATIONS. THE THREAT FOR ADDITIONAL FLOODING WILL BE ENHANCED AS MORE RAIN AND THUNDERSTORMS DEVELOP OVERNIGHT AND OCCUR REPEATEDLY OVER THE SAME LOCATIONS THROUGH EARLY THURSDAY. THE LOCALLY HEAVY RAINS ARE FORECAST TO SPREAD ACROSS THE EASTERN HALF OF MISSISSIPPI TONIGHT. RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE LIKELY WITHIN THE WATCH AREA...WITH LOCALLY HIGHER TOTALS OF 3 TO 5 INCHES POSSIBLE IN STRONGER STORMS. HEAVY RAINFALL WILL PERSIST OVER MAINLY SOUTH AND EAST MISSISSIPPI THROUGHOUT THE DAY THURSDAY AND INTO THURSDAY NIGHT. MANY AREAS WILL RECEIVE RAINFALL AMOUNTS OF 1 TO 3 INCHES TONIGHT. LATER THURSDAY MORNING...RAINFALL TOTALS WILL INCREASE. IF YOU LIVE IN FLOOD PRONE AREAS...KEEP ADVISED OF THE LATEST WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO. BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR WARNINGS ARE ISSUED LATER TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Dec 12, 7:01 PM CST, 2 hours 43 minutes before
MSZ035-036-040>043-047>049-053>055-059>064-130200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 701 PM CST WED DEC 12 2001 THE NATIONAL WEATHER SERVICE AT JACKSON HAS CANCELED ALL OF SEVERE THUNDERSTORM WATCH 845. THE THREAT OF SEVERE WEATHER HAS TEMPORARILY DIMINISHED. THUNDERSTORMS WILL DEVELOP AGAIN LATER TONIGHT...WITH ISOLATED SEVERE STORMS POSSIBLE.
Special weather statement, Dec 12, 7:27 PM CST, 2 hours 17 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 727 PM CST WED DEC 12 2001 ...THUNDERSTORMS... RAIN AND THUNDERSTORMS WILL CONTINUE OVER THE LOWER MISSISSIPPI RIVER VALLEY THROUGH EARLY THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT WEST OF A LINE FROM GORE SPRINGS...TO PICKENS...TO PRENTISS...TO JAYESS. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL TO ONE INCH IN DIAMETER. A SLOW MOVING COLD FRONT WILL PUSH THROUGH THE CENTRAL AND SOUTHERN PLAINS THIS EVENING. THE COLD FRONT WILL APPROACH THE LOWER MISSISSIPPI RIVER VALLEY OVERNIGHT. THE INTERACTION OF THE FRONT WITH UNSEASONABLY MOIST AND UNSTABLE AIR ACROSS THE REGION WILL ALLOW THE DEVELOPMENT OF THUNDERSTORMS...A FEW OF WHICH MAY BECOME SEVERE. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY OVERNIGHT. ...FLOODING... A FLASH FLOOD WATCH CONTINUES IN EFFECT THROUGH TONIGHT FOR AREAS GENERALLY WEST OF A GRENADA TO YAZOO CITY TO VICKSBURG TO BUDE LINE. MANY RIVERS AND CREEKS WILL REMAIN NEAR BANK FULL AND MINOR FLOODING HAS OCCURRED AT SOME LOCATIONS. THE THREAT FOR ADDITIONAL FLOODING WILL BE ENHANCED AS MORE RAIN AND THUNDERSTORMS DEVELOP OVERNIGHT AND OCCUR REPEATEDLY OVER THE SAME LOCATIONS THROUGH EARLY THURSDAY. THE LOCALLY HEAVY RAINS ARE FORECAST TO SPREAD ACROSS THE EASTERN HALF OF MISSISSIPPI TONIGHT. RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE LIKELY WITHIN THE WATCH AREA...WITH LOCALLY HIGHER TOTALS OF 3 TO 5 INCHES POSSIBLE IN STRONGER STORMS. LOCALLY HEAVY RAINFALL WILL DEVELOP LATE TONIGHT ACROSS CENTRAL AND EASTERN MISSISSIPPI. WIDESPREAD HEAVY RAINFALL MAY OCCUR THURSDAY AND THURSDAY NIGHT...WITH THE THREAT OF FLOODING INCREASING. A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS FOR THURSDAY AND THURSDAY NIGHT. IF YOU LIVE IN FLOOD PRONE AREAS...KEEP ADVISED OF THE LATEST WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO. BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR WARNINGS ARE ISSUED LATER TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 8:55 PM CST | Severe Thunderstorm Warning | JAN | Chicot | 50 min |
| Dec 13, 7:38 AM CST | Flash Flood Warning | JAN | Ashley | 4 hr |
| Dec 13, 7:59 AM CST | Flash Flood Warning | JAN | Chicot | 4 hr |
| Dec 13, 11:29 AM CST | Flash Flood Warning | JAN | Ashley, Chicot | 6 hr |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.